MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0304
Medical Device Problem Codes Difficult to Advance (2920); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during an aneurysm embolization, a 3x4 og cmplx xtrasoft coil (640cx0304, 30341958) did not touch the arterial aneurysm when the coil entered it.So, the physician didn't detach the coil and withdrew it back to the unspecified microcatheter (mc).The user planned to pull back the coil system outside of the patient's body, but the coil impeded in the microcatheter (mc) when it was pulled back.Therefore, the physician pulled back the microcatheter outside of the patient¿s body with the coil system together.The cerebral target position was lost due to that the physician switched to another new coil system and microcatheter to complete the procedure.There was no injury reported.The arterial aneurysm of the patient was not special a new coil (same type as the complaint coil) worked well and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section g6: component code - mechanical.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.A non-sterile unit og cmplx xtrasoft coil 3x4 was received inside of a pouch.The device was inspected, and it was found that the gripper and support coil are protruded from introducer with a knotted condition, no other damages or anomalies were observed during the analysis.The embolic coil was inspected under a microscope and it was found in good normal conditions.The functional test could not be performed due the protruded and knotted condition noted on the gripper and support coil.A manufacturing record evaluation was performed for the finished device 30341958 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) - resistance/friction-during withdrawal with loss of cerebral target position¿ could not be duplicated, however during the analysis it was noted that the support coil and gripper have a protruded and knotted condition.These conditions might appear to have been caused by force and/or handling applied to the device and may have contributed to the customer experience at the procedure time.However, those cannot conclusively be determined.Based on the findings during the analysis, the customer¿s complaint was confirmed.The complaint reported by the customer ¿coil - positioning difficulty-poor conformability¿ could not be duplicated because the complaint reported by the customer is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab.However, during the analysis, the embolic coil was inspected, and it was found in good normal conditions, therefore the customer¿s complaint was not confirmed.Neither the analysis nor the mre suggests that the failures reported by the customer could not be related to the manufacturing process.Based on the information available, it has been determined that no corrective and preventive action is necessary at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch report: g3, g6, h2 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during an aneurysm embolization, a 3x4 og cmplx xtrasoft coil (640cx0304, 30341958) did not touch the arterial aneurysm when the coil entered it.So, the physician didn¿t detach the coil and withdrew it back to the unspecified microcatheter (mc).The user planned to pull back the coil system outside of the patient's body, but the coil impeded in the microcatheter (mc) when it was pulled back.Therefore, the physician pulled back the microcatheter outside of the patient¿s body with the coil system together.The cerebral target position was lost due to that the physician switched to another new coil system and microcatheter to complete the procedure.There was no injury reported.The arterial aneurysm of the patient was not special a new coil (same type as the complaint coil) worked well and the procedure was completed successfully.No additional information is available.A non-sterile unit og cmplx xtrasoft coil 3x4 was received inside of a pouch.The device was inspected, and it was found that the gripper and support coil are protruded from the introducer with a knotted condition, no other damages or anomalies were observed during the analysis.The embolic coil was inspected under a microscope and it was found in good normal conditions.The functional test could not be performed due to the protruded and knotted condition noted on the gripper and support coil.A manufacturing record evaluation was performed for the finished device 30341958 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) - resistance/friction-during withdrawal with loss of cerebral target position¿ could not be duplicated, however during the analysis it was noted that the support coil and gripper have a protruded and knotted condition.These conditions might appear to have been caused by force and/or handling applied to the device and may have contributed to the customer experience at the procedure time.However, those cannot conclusively be determined.Based on the findings during the analysis, the customer¿s complaint was confirmed.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.The complaint reported by the customer ¿coil - positioning difficulty-poor conformability¿ could not be duplicated because the complaint reported by the customer is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab.However, during the analysis, the embolic coil was inspected, and it was found in good normal conditions, therefore the customer¿s complaint was not confirmed.Neither the analysis nor the mre suggests that the failures reported by the customer could not be related to the manufacturing process.The (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 3X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11012578
Report Number3008114965-2020-00587
Device Sequence Number3944815
Product Code KRD
UDI-Device Identifier10886704030584
UDI-Public10886704030584
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number640CX0304
Device Catalogue Number640CX0304
Device Lot Number30341958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer12/18/2020
01/06/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/05/2021
01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient Age72 YR